Advertisement

Propagation of Elastic Waves along Interfaces in Layered Beams

  • O. Avila-Pozos
  • A. B. Movchan
  • S. V. Sorokin
Conference paper
Part of the Solid Mechanics and Its Applications book series (SMIA, volume 113)

Abstract

An asymptotic model is proposed for the analysis of a long-wave dynamic model for a layered structure with an imperfect interface. Two layers of isotropic material are connected by a thin and soft adhesive: effectively the layer of adhesive can be described as a surface of discontinuity for the longitudinal displacement. The asymptotic method enables us to derive the lower-dimensional differential equations that describe waves associated with the displacement jump across the adhesive.

Keywords

Layered beams imperfect interface elastic waves 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Klarbring and A.B. Movchan, Asymptotic modelling of adhesive joints, Mechanics of Materials, 28(1998), 137–145.CrossRefGoogle Scholar
  2. [2]
    A.B. Movchan and N.V. Movchan, Mathematical Modelling of Solids with Non-regular Boundaries, 1995, CRC Press, New York, London, Tokyo.Google Scholar
  3. [3]
    O. Avila-Pozos, A. Klarbring and A.B. Movchan, Asymptotic model of orthotropic highly inhomogeneous layered structure, Mechanics of Materials, 31(1999), 101–115.CrossRefGoogle Scholar
  4. [4]
    S.V. Sorokin, Introduction to Structural Acoustics, Institute of Mechanical Engineering, Aalborg University, August 1995, Report No. 28.Google Scholar
  5. [5]
    M.R. Maheri and R.D. Adams, On the flexural vibration of Timoshenko beams and the applicability of the analysis to a sandwich configuration, Journal of Sound and Vibration, 209(1998), No 3, 419–442.CrossRefGoogle Scholar
  6. [6]
    O. Avila-Pozos, Mathematical Models of Layered Structures with an imperfect interface and delamination cracks, PhD Thesis University of Bath, 1999.Google Scholar
  7. [7]
    A. Kozlov, V.G. Maz’ya and A.B. Movchan, Asymptotic analysis of fields in multi-structures, 1999, Oxford University Press, Oxford, New York.Google Scholar
  8. [8]
    Z. Hashin, Plane anisotrpic beams, Journal of Applied Mechanics: Trans. ASME Series E, 1967, 257–262.Google Scholar

Copyright information

© Kluwer Academic Publishers 2003

Authors and Affiliations

  • O. Avila-Pozos
    • 1
  • A. B. Movchan
    • 2
  • S. V. Sorokin
    • 3
  1. 1.Instituto de Ciencias Básicas e IngenieriaUniversidad Autónoma del Estado de HidalgoPachucaMexico
  2. 2.Department of Mathematical SciencesUniversity of LiverpoolLiverpoolUK
  3. 3.Marine Technical University of St. PetersburgSt. PetersburgRussia

Personalised recommendations